Alert archive / California / Gale Warnings in 2015

Gale Warning 1, NWS San Diego, CA

November 14, 2015

NWS San Diego, CA issued this gale warning at Nov 14, 2015, 1:12 PM PST. It took effect at Nov 15, 2015, 4:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 1:12 PM PST (21:12 UTC)
In effect from
Nov 15, 2015, 4:00 PM PST
Expired
Nov 16, 2015, 3:54 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WHUS76 KSGX 142112
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PST SAT NOV 14 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS SUNDAY EVENING THROUGH MONDAY EVENING TO THE
COASTAL WATERS...

.STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE COASTAL
WATERS SUNDAY EVENING AND CONTINUE INTO MONDAY EVENING. THE STRONG
WINDS WILL COMBINE WITH ROUGH SEAS TO CREATE HAZARDOUS BOATING
CONDITIONS IN THE COASTAL WATERS. WINDS AND SEAS WILL DIMINISH
LATE MONDAY EVENING INTO TUESDAY.

PZZ750-775-150600-
/O.UPG.KSGX.GL.A.0001.151116T0200Z-151117T0500Z/
/O.NEW.KSGX.GL.W.0001.151116T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
112 PM PST SAT NOV 14 2015

...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS.
  STRONGEST WINDS WILL OCCUR LATE SUNDAY EVENING THROUGH NOON
  MONDAY.

* WAVES/SEAS...COMBINED SEAS OF 8 TO 14 FEET AT TIMES. WAVE
  PERIODS WILL BE 9 SECONDS OR LESS.

* IMPACTS...WINDS THIS STRONG AND SEAS THIS STEEP WILL RESULT IN 
  ROUGH AND DANGEROUS SEA CONDITIONS...WITH THE POSSIBILITY OF 
  SMALL CRAFT AND LARGER VESSELS BEING CAPSIZED.
 
* OUTLOOK...WINDS AND SEAS WILL DIMINISH MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ALBRIGHT
7 follow-up statements
439 
WHUS76 KSGX 150530
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT NOV 14 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS SUNDAY EVENING THROUGH EARLY MONDAY EVENING TO THE
COASTAL WATERS...

.STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE COASTAL
WATERS SUNDAY EVENING AND CONTINUE INTO MONDAY EVENING AS A DEEP
TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. THE STRONG WINDS
WILL COMBINE WITH STEEP AND ROUGH SEAS OF 8 TO 14 FEET TO CREATE
ROUGH AND DANGEROUS SEA CONDITIONS FOR MARINERS. WINDS AND SEAS
WILL DIMINISH LATE MONDAY EVENING INTO TUESDAY.

PZZ750-775-151400-
/O.CON.KSGX.GL.W.0001.151116T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
930 PM PST SAT NOV 14 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST
MONDAY...

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 
  KNOTS. STRONGEST WINDS WILL OCCUR LATE SUNDAY EVENING THROUGH 
  NOON MONDAY. 

* WAVES/SEAS...COMBINED SEAS REACHING 7 TO 10 FEET SUNDAY
  EVENING...THEN 8 TO 14 FEET LATE SUNDAY NIGHT THROUGH EARLY
  AFTERNOON MONDAY...THEN DOWN TO 7 TO 10 FEET MONDAY EVENING.
  WAVE PERIODS WILL BE 9 TO 12 SECONDS.

* IMPACTS...WINDS THIS STRONG AND SEAS THIS STEEP WILL RESULT IN 
  ROUGH AND DANGEROUS SEA CONDITIONS...WITH THE POSSIBILITY OF 
  SMALL CRAFT AND LARGER VESSELS BEING CAPSIZED. 

* OUTLOOK...WINDS AND SEAS WILL DIMINISH MONDAY EVENING INTO EARLY
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HARRISON
747 
WHUS76 KSGX 151330
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PST SUN NOV 15 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS THIS EVENING THROUGH EARLY MONDAY EVENING TO THE
COASTAL WATERS...

.STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE COASTAL
WATERS THIS EVENING AND CONTINUE INTO MONDAY EVENING AS A DEEP
TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. STRONG WINDS
COMBINED WITH STEEP AND ROUGH SEAS OF 8 TO 14 FEET WILL CREATE
DANGEROUS CONDITIONS FOR MARINERS. WINDS AND SEAS WILL DIMINISH
LATE MONDAY EVENING INTO TUESDAY.

PZZ750-775-152200-
/O.CON.KSGX.GL.W.0001.151116T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
530 AM PST SUN NOV 15 2015

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST MONDAY...

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS.
  STRONGEST WINDS WILL OCCUR LATE THIS EVENING THROUGH MID-
  MORNING MONDAY.

* WAVES/SEAS...COMBINED SEAS REACHING 8 TO 11 FEET SUNDAY 
  EVENING...THEN 10 TO 14 FEET LATE SUNDAY NIGHT THROUGH EARLY 
  AFTERNOON MONDAY...THEN DOWN TO 5 TO 10 FEET MONDAY EVENING. 
  DOMINANT WAVE PERIODS WILL BE 9 TO 12 SECONDS. 

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH AND
  DANGEROUS CONDITIONS. SMALL CRAFT AND LARGER VESSELS MAY BE
  CAPSIZED.

* OUTLOOK...WINDS AND SEAS WILL DIMINISH MONDAY EVENING INTO 
  EARLY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SS
857 
WHUS76 KSGX 152150
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST SUN NOV 15 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS THIS EVENING THROUGH EARLY MONDAY EVENING TO THE
COASTAL WATERS...

.STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE COASTAL
WATERS THIS EVENING AND CONTINUE INTO MONDAY EVENING AS A DEEP
TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. STRONG WINDS
COMBINED WITH STEEP AND ROUGH SEAS OF 8 TO 14 FEET WILL CREATE
DANGEROUS CONDITIONS FOR MARINERS. WINDS AND SEAS WILL DIMINISH
LATE MONDAY EVENING INTO TUESDAY.

PZZ750-775-160600-
/O.CON.KSGX.GL.W.0001.151116T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
150 PM PST SUN NOV 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS.
  STRONGEST WINDS WILL OCCUR LATE THIS EVENING THROUGH MID-MORNING
  MONDAY.

* WAVES/SEAS...COMBINED SEAS REACHING 8 TO 11 FEET THIS
  EVENING...THEN 10 TO 14 FEET LATE TONIGHT THROUGH EARLY
  AFTERNOON MONDAY...THEN DOWN TO 5 TO 10 FEET MONDAY EVENING.
  DOMINANT WAVE PERIODS WILL BE 8 TO 10 SECONDS.

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH 
  AND DANGEROUS CONDITIONS. SMALL CRAFT AND LARGER VESSELS MAY 
  BE CAPSIZED. 

* OUTLOOK...WINDS AND SEAS WILL DIMINISH MONDAY EVENING INTO 
  EARLY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MAXWELL
469 
WHUS76 KSGX 160545
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PST SUN NOV 15 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS TO THE COASTAL WATERS TONIGHT THROUGH EARLY MONDAY
EVENING...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL
WATERS TONIGHT AND CONTINUE THROUGH MONDAY EVENING AS A DEEP
TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. STRONG WINDS
COMBINED WITH STEEP AND ROUGH SEAS OF 8 TO 14 FEET WILL CREATE
DANGEROUS CONDITIONS FOR MARINERS. WINDS AND SEAS WILL DIMINISH
LATE MONDAY EVENING INTO TUESDAY.

PZZ750-775-161400-
/O.CON.KSGX.GL.W.0001.000000T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
945 PM PST SUN NOV 15 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 
  KNOTS. STRONGEST WINDS WILL OCCUR LATE THIS EVENING THROUGH 
  MID-MORNING MONDAY. 

* WAVES/SEAS...COMBINED SEAS REACHING 8 TO 11 FEET THIS 
  EVENING...THEN 10 TO 14 FEET LATE TONIGHT THROUGH EARLY 
  AFTERNOON MONDAY...THEN DOWN TO 5 TO 10 FEET MONDAY EVENING. 
  DOMINANT WAVE PERIODS WILL BE 8 TO 10 SECONDS. 

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH 
  AND DANGEROUS CONDITIONS. SMALL CRAFT AND LARGER VESSELS MAY 
  BE CAPSIZED. 

* OUTLOOK...WINDS AND SEAS WILL DIMINISH MONDAY EVENING INTO 
  EARLY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TS
335 
WHUS76 KSGX 161248
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
448 AM PST MON NOV 16 2015

...A STRONG TROUGH OF LOW PRESSURE WILL BRING GALE-FORCE WINDS
AND ROUGH SEAS TO THE COASTAL WATERS THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THIS EVENING. STRONG WINDS...STEEP WAVE...AND
COMBINED SEAS OF 10 TO 16 FEET WILL CREATE DANGEROUS CONDITIONS
FOR MARINERS. WINDS AND SEAS WILL DIMINISH LATE THIS EVENING INTO
TUESDAY.

PZZ750-775-162200-
/O.CON.KSGX.GL.W.0001.000000T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
448 AM PST MON NOV 16 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...WEST TO NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS.
  STRONGEST WINDS WILL OCCUR LATE THROUGH MID-MORNING.

* WAVES/SEAS...COMBINED SEAS 10 TO 16 FEET THROUGH THE EARLY
  AFTERNOON...THEN DOWN TO 5 TO 10 FEET THIS EVENING. DOMINANT
  WAVE PERIODS WILL BE 8 TO 10 SECONDS.

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH 
  AND DANGEROUS CONDITIONS. SMALL CRAFT AND LARGER VESSELS MAY 
  BE CAPSIZED. 

* OUTLOOK...WINDS AND SEAS WILL DIMINISH THIS EVENING INTO EARLY
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SS
649 
WHUS76 KSGX 162045
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PST MON NOV 16 2015

...A STRONG TROUGH OF LOW PRESSURE WILL CONTINUE GALE-FORCE WINDS
AND ROUGH SEAS IN THE COASTAL WATERS THROUGH THIS EVENING...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THIS EVENING. STRONG WINDS...STEEP WAVES...AND
COMBINED SEAS OF 10 TO 16 FEET WILL CREATE DANGEROUS CONDITIONS
FOR MARINERS. WINDS AND SEAS WILL DIMINISH LATE THIS EVENING INTO
TUESDAY MORNING.

PZZ750-775-170600-
/O.CON.KSGX.GL.W.0001.000000T0000Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1245 PM PST MON NOV 16 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...WEST TO NORTHWEST 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS.
  THE WINDS HAVE ALREADY PEAKED AND ARE SLOWLY WEAKENING.

* WAVES/SEAS...COMBINED SEAS 10 TO 16 FEET THROUGH THE EARLY
  AFTERNOON...BECOMING 5 TO 10 FEET THIS EVENING. DOMINANT WAVE
  PERIODS WILL BE 8 TO 10 SECONDS.

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH AND
  DANGEROUS CONDITIONS. SMALL CRAFT AND SOME LARGER VESSELS MAY
  BE CAPSIZED.

* OUTLOOK...WINDS AND SEAS WILL DIMINISH THIS EVENING INTO EARLY 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
897 
WHUS76 KSGX 162354
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
354 PM PST MON NOV 16 2015

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING...

.WINDS AND SEAS HAVE LOWERED BELOW GALE FORCE THIS AFTERNOON.
HOWEVER...SMALL CRAFT ADVISORY NW WIND GUSTS OF 25 KT AND SEAS OF
10 TO 15 FEET WILL BE POSSIBLE THROUGH THIS EVENING. CONDITIONS
WILL IMPROVE TONIGHT.

PZZ750-775-170600-
/O.CAN.KSGX.GL.W.0001.000000T0000Z-151117T0600Z/
/O.NEW.KSGX.SC.Y.0012.151116T2354Z-151117T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
354 PM PST MON NOV 16 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS.

* COMBINED SEAS...10 TO 15 FEET THROUGH THE AFTERNOON...BECOMING
  5 TO 10 FEET THIS EVENING. DOMINANT WAVE PERIODS IS 8 TO 10
  SECONDS.

* IMPACTS...STRONG WINDS AND STEEP WAVES WILL RESULT IN ROUGH 
  AND DANGEROUS CONDITIONS. SMALL CRAFT AND SOME LARGER VESSELS 
  MAY BE CAPSIZED. 

* OUTLOOK...WINDS AND SEAS WILL DIMINISH THIS EVENING INTO EARLY 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Nov 14, 9:30 AM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 14, 9:30 AM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT NOV 14 2015

.SYNOPSIS... IT WILL BE ANOTHER PLEASANT DAY ACROSS SOUTHERN
CALIFORNIA UNDER SUNNY SKIES WITH LIGHT WINDS. THE WEATHER WILL
TRANSITION TO COOLER AND BREEZY ON SUNDAY AND MONDAY AS A LOW
PRESSURE TROUGH APPROACHES AND MOVES ACROSS THE AREA FROM THE
NORTHWEST. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP OVER THE
MOUNTAINS AND DESERTS...AND SCATTERED SHOWERS WILL LIKELY BREAK OUT
LATE SUNDAY ALONG AND WEST OF THE MOUNTAINS. DRY AND WARMER AFTER
MONDAY AS OFFSHORE FLOW RETURNS FOR THE BALANCE OF THE WEEK WITH
GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

SKIES WERE CLEAR ACROSS THE ENTIRE REGION THIS MORNING WITH
COOL...DRY AIR IN PLACE. THE 12Z MIRAMAR SOUNDING HAD A SFC BASED
INVERSION AND A VERY LOW PW OF 0.17 INCH. WINDS WERE LIGHT AND
VARIABLE BELOW 25K FT. SURFACE PRESSURE GRADIENTS WERE AROUND 6 MBS
OFFSHORE FROM NV...AND NEUTRAL TO THE LOWER DESERTS. AT 8 AM PST...
WINDS/GUSTS WERE UNDER 25 MPH.

EXPECT ANOTHER VERY NICE DAY TODAY WITH AFTERNOON TEMPERATURES
CLIMBING BACK INTO THE 70S AND LOWER 80S WITH LIGHT WINDS AND VERY
LOW HUMIDITY. OVERNIGHT...SFC PRESSURE GRADIENTS WILL RAPIDLY
TRANSITION TO ONSHORE AND STRENGTHEN THROUGH SUNDAY. THIS WILL BRING
BREEZY CONDITIONS WEST OF THE MOUNTAINS AND STRONG WINDS OVER THE
MOUNTAIN RIDGES INTO THE DESERTS BY AFTERNOON. IT WILL BE COOLER...
AND CLOUDS WILL BE INCREASING AS A COLD FRONT APPROACHES FROM THE NW.
A FEW SHOWERS MAY BREAK OUT LATE IN THE DAY WITH THE BULK OF THE
SHOWERS EXPECTED SUN EVENING. THE SNOW LEVEL WILL FALL TO 5K-5.5K FT
SO A COATING OF SNOW WILL BE POSSIBLE ABOVE 5500 FT IN THE MTS. ANY
PRECIPITATION AMOUNTS ARE EXPECTED TO BE LESS THAN ONE-QUARTER INCH
WEST OF THE MTS...

THE LATEST GLOBAL MODEL SOLUTIONS ARE CLOSE REGARDING THE PATH AND
TIMING OF AN UPPER-LEVEL TROUGH APPROACHING FROM THE EASTPAC. THE
TROUGH WILL DEEPEN WITH STRONG JET SUPPORT OF OVER 100 KT ON THE
WEST SIDE AS IT MOVES TO NEAR PT CONCEPTION AT 18Z SUN...AND THEN
OVER SOCAL BY 12Z MON. DEPENDING ON MOUNTAIN WAVE ACTIVITY...WIND
GUSTS COULD EXCEED WARNING CRITERIA ON/NEAR THE DESERT SLOPES AND
FOOTHILLS LATE SUN/EARLY MON. ELSEWHERE...OVER THE MTS/DESERTS
ADVISORY STRENGTH WINDS ARE LIKELY. THE WEST WINDS WILL TRANSITION
TO MORE NORTHERLY...THEN NE AND MAY BE GUSTY BELOW THE PASSES AND
CANYONS ON TUE.

AS THE TROUGH MOVES EAST AND SPINS UP ANOTHER GIANT STORM ACROSS THE
PLAINS IN TYPICAL NOVEMBER FASHION...SURFACE HIGH PRESSURE OVER THE
GREAT BASIN WILL AGAIN SET UP SOCAL FOR A PROLONGED PERIOD OF WEAK/
LOCALLY MODERATE OFFSHORE FLOW AND VERY DRY WEATHER WITH MILD...
SUNNY DAYS AND CLEAR COOL NIGHTS MUCH OF NEXT WEEK.

&&

.AVIATION... 141630Z...COAST AND VALLEYS...SKC WITH UNRESTRICTED VIS
THROUGH THIS EVENING...THEN INCREASING MID AND HIGH CLOUDS TONIGHT.
SCT-BKN LOW CLOUDS WITH BASES NEAR 2000 FT MSL DEVELOPING AROUND 12Z
SUNDAY.
CONFIDENCE IN THE TIMING AND HEIGHT OF CIGS IS LOW TO MODERATE.

MOUNTAINS AND DESERTS...SKC WITH UNRESTRICTED VIS THROUGH SUNDAY
EVENING. SCT AOA 10000 FT MSL WILL DEVELOP AFTER 12Z SUNDAY...WITH
WINDS SLOWLY INCREASING OVER THE MOUNTAINS AND DESERT SLOPES.

&&

.MARINE...

830 AM...WEST TO NORTHWEST WINDS 20-35 KT AND GUSTS TO 40 KT ARE
LIKELY SUNDAY EVENING THROUGH MONDAY EVENING AS A LOW PRESSURE
TROUGH PASSES THROUGH THE REGION. COMBINED SEAS WILL REACH 9-14
FT...WITH THE STEEP WAVES CREATING ROUGH AND DANGEROUS SEAS. A GALE
WATCH FOR THE INNER AND OUTER WATERS IS IN EFFECT FOR THIS TIME
PERIOD. A FEW SHOWERS ARE POSSIBLE SUNDAY EVENING THROUGH SUNDAY
NIGHT. CONDITIONS WILL IMPROVE FOR TUESDAY AND WEDNESDAY.

&&

.BEACHES...

830 AM...ELEVATED SURF OF 4-6 FT AND STRONG RIP CURRENTS ARE
POSSIBLE SUNDAY NIGHT AND MONDAY DUE TO STEEP NORTHWEST SWELLS
GENERATED BY STRONG WINDS OVER THE COASTAL WATERS. SWELL AND SURF
WILL QUICKLY LOWER ON TUESDAY.

&&

.FIRE WEATHER... WEAK OFFSHORE FLOW AND LOW RH WILL CONTINUE TODAY
WITH MINIMUM RH OF 10-15 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE
OVERNIGHT THROUGH SUNDAY AS THE OFFSHORE TURNS ONSHORE AND
STRENGTHENS THROUGH SUNDAY AND RH RAPIDLY INCREASES. STRONG AND
GUSTY WESTERLY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS
LATER SUNDAY INTO MONDAY. WARMER AND DRY AGAIN AFTER MONDAY AS WEAK
TO LOCALLY MODERATE OFFSHORE FLOW RETURNS TUESDAY THROUGH FRIDAY
WITH GUSTY WINDS ALONG THE COASTAL FOOTHILLS.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING FOR
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE...SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:21 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego37 hr
Nov 14, 12:21 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego48 hr

Nearby

Gale Warnings in California, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.